| Model Number |
6900PTFX |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Gradient Increase (1270); Difficult to Open or Close (2921); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
| Date of Event |
09/26/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.It was reported via the implant patient registry that this patient with a 6900ptfx 31mm mitral valve, implanted for two years and six months, underwent a valve-in-valve procedure due to unknown reasons.The tmvr was performed with a 9600tfx 29mm.
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.
Event or Problem Description
It was reported via the implant patient registry that this patient with a 6900ptfx 31mm mitral valve, implanted for two (2) years and six (6) months, underwent a valve-in-valve procedure due to severe mitral regurgitation with restricted posterior leaflets and severe mitral stenosis.Patient presented with chronic systolic congestive heart failure.The tmvr was performed with a 9600tfx 29mm.There were no complications.Patient outcome was stable.